Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Lake Charles, LA

June 13, 2016Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2016, 12:50 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 12:50 PM CDT (17:50 UTC)
Expired
Jun 13, 2016, 1:12 PM CDT
In force
22 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2816 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WUUS54 KLCH 131750
SVRLCH
LAC011-019-TXC351-131845-
/O.NEW.KLCH.SV.W.0086.160613T1750Z-160613T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CDT MON JUN 13 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  WEST CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 145 PM CDT

* AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEVILS
  POCKET...OR NEAR STARKS...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FIELDS...OLD SALEM...BANCROFT AND DEVILS POCKET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3031 9368 3036 9384 3062 9376 3057 9343
TIME...MOT...LOC 1750Z 220DEG 23KT 3040 9369 

HAIL...<.75IN
WIND...60MPH
 
$$

K. KUYPER
1 follow-up statement
376 
WWUS54 KLCH 131812
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 PM CDT MON JUN 13 2016

LAC011-019-TXC351-131822-
/O.CAN.KLCH.SV.W.0086.000000T0000Z-160613T1845Z/
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-
112 PM CDT MON JUN 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUREGARD...WEST
CENTRAL CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN
NEWTON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3031 9368 3036 9384 3062 9376 3057 9343
TIME...MOT...LOC 1808Z 220DEG 23KT 3051 9358 

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:28 AM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 13, 6:28 AM CDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
628 AM CDT MON JUN 13 2016

.DISCUSSION...
For the 13/12z TAF issuance.

&&

.AVIATION...
Upper level disturbance will move down from northeast Texas and
across the forecast area during the day. Plenty of moisture and
instability for this system to work with, and scattered to
numerous showers and thunderstorms are expected to develop as a
result. Tried to time the best chance for convective activity near
the TAF sites, and place Tempo groups for various times at each
one. The showers and thunderstorms will decrease after 14/00z with
the loss of daytime heating, and upper level disturbance moves off
to the east.

Rua

&&

.PREV DISCUSSION... /issued 300 AM CDT MON JUN 13 2016/

DISCUSSION...

Short Term...Today through Tuesday.
Main forecast issue will be rain chances for today. MCS continues to
move through east Texas overnight.  HRRR radar progs have been
consistent in showing at least remnants of this system entering the
forecast area around 11Z. Even if this system weakens
significantly... it will provide good focus for shower and
thunderstorm activity for today. Will adjust POPs forecast
slightly higher today to account more for the MCS. Upper trough
over the ARKLATX region should shift east and gradually weaken
tonight and Tuesday. POPs overall will be lower on Tuesday but
scattered coverage of storms is still likely over central
Louisiana.

Long Term...Tuesday night through Sunday...
Weak upper ridge pattern will continue for the middle of the week.
Limited coverage of daytime showers and isolated storms are expected
along seabreeze boundaries.  Models are indicating a more amplified
pattern for late in the week through the weekend.  Forecast area
will generally remain in the eastern periphery of upper
anticyclone. This should keep a drier pattern over the area
through Friday.  As upper high shifts westward...troughing may
work into the area from the west. This will likely bring slightly
better rain chances for the weekend.

MARINE...
Broad high pressure will expand over the eastern Gulf through the
week.  This will allow for weak onshore flow during the forecast
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  74  90  75 /  70  20  40  20
LCH  86  77  89  78 /  50  20  30  10
LFT  88  76  90  77 /  60  20  40  20
BPT  87  78  90  78 /  60  20  20  10

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&

AVIATION...07
Hazardous weather outlook, Jun 13, 4:15 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT MON JUN 13 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-140915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
415 AM CDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS THE REGION. THE BEST CHANCE FOR STORMS WILL BE OVER EAST
TEXAS AND WESTERN LOUISIANA. AT THIS TIME...NO SEVERE WEATHER
WEATHER IS EXPECTED. HOWEVER...TORRENTIAL RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS CAN OCCUR WITH A FEW STORMS. DUE TO
HEAVY RAIN ACROSS PARTS OF THE AREA OVER THE WEEKEND...BURSTS OF
HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING.

THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH OVER THE AREA
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED MAINLY DURING THE DAYTIME. AT THIS TIME...NO WIDESPREAD
STRONG OR SEVERE STORMS ARE EXPECTED.

THE WARM AND HUMID CONDITIONS THIS WEEK MAY ALLOW FOR HEAT
INDICES TO APPROACH 105. RESIDENTS VENTURING OUTDOORS ARE URGED
TO DRINK PLENTY OF WATER TAKE FREQUENT BREAKS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 9:32 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 AM CDT MON JUN 13 2016

LAZ031>033-042>045-052-053-131515-
JEFFERSON DAVIS LA-EVANGELINE LA-ST. LANDRY LA-ALLEN LA-ACADIA LA-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
932 AM CDT MON JUN 13 2016

...SPECIAL WEATHER STATEMENT...

AT 929 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FENTON TO NEAR LYONS POINT TO NEAR AVERY
ISLAND. MOVEMENT WAS NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...CROWLEY...ABBEVILLE...CATAHOULA...EUNICE...
JENNINGS...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO...
ST. MARTINVILLE...KAPLAN...CHURCH POINT...WELSH...IOWA...BASILE...
IOTA...ELTON AND MERMENTAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2983 9183 2983 9186 2984 9190 2985 9188
      2985 9191 3022 9300 3026 9300 3070 9267
      3022 9153
TIME...MOT...LOC 1429Z 212DEG 18KT 3029 9292 3007 9235 2991 9186

K. KUYPER
Special weather statement, Jun 13, 11:21 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 AM CDT MON JUN 13 2016

LAZ027-028-030-031-131700-
RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA-
1121 AM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON...NORTH
CENTRAL ALLEN...NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES
PARISHES UNTIL NOON CDT...

AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GRANT...OR NEAR SUGARTOWN...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PITKIN...SUGARTOWN...GRANT AND FULLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3107 9270 3072 9290 3076 9306 3113 9300
TIME...MOT...LOC 1621Z 194DEG 22KT 3085 9294

TWH
Special weather statement, Jun 13, 12:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1222 PM CDT MON JUN 13 2016

LAZ028-029-131800-
RAPIDES LA-AVOYELLES LA-
1222 PM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND NORTHWESTERN
AVOYELLES PARISHES UNTIL 100 PM CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR LECOMPTE...OR 11 MILES NORTHEAST OF GLENMORA...MOVING NORTHWEST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...GLENMORA...BOYCE...LENA...HINESTON...
ALEXANDRIA INTERNATIONAL AIRPORT...BALL...LECOMPTE...KOLIN...
LIBUSE...PARADISE...DEVILLE...TIOGA...OTIS...SIEPER...ELMER...
GARDNER...RUBY AND KINGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3149 9270 3150 9268 3147 9269 3145 9271
      3145 9268 3140 9269 3140 9267 3139 9266
      3147 9222 3146 9217 3141 9215 3135 9207
      3101 9239 3095 9249 3092 9248 3090 9251
      3090 9282 3144 9283 3152 9272
TIME...MOT...LOC 1722Z 154DEG 15KT 3112 9248

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:18 PM CDTSpecial Marine WarningLCH57 min
Jun 12, 8:24 PM CDTSpecial Marine WarningLCH66 min
Jun 13, 7:54 AM CDTAreal Flood AdvisoryLCHSaint Martin2 hr
Jun 13, 9:32 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis, Lafayette, Saint Martin43 min
Jun 13, 10:36 AM CDTAreal Flood AdvisoryLCHAcadia, Allen, Avoyelles, Evangeline, Iberia, Lafayette and 3 more114 min
Jun 13, 11:21 AM CDTSpecial Weather StatementLCHAllen39 min
Jun 13, 12:22 PM CDTSpecial Weather StatementLCHRapides38 min
Jun 13, 1:26 PM CDTSpecial Weather StatementLCHBeauregard, Calcasieu49 min
Jun 13, 2:21 PM CDTSpecial Weather StatementLCHJefferson Davis39 min
Jun 13, 2:36 PM CDTAreal Flood AdvisoryLCHAllen, Beauregard, Calcasieu, Jefferson Davis114 min
Jun 13, 1:38 PM CDTSpecial Weather StatementLCHOrange52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.